What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at May 29, 2:51 PM EST, 19 minutes earlier.
Area forecast discussion, May 29, 2:51 PM EST, 19 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
351 PM EDT Fri May 29 2020
.SYNOPSIS...
A cold front will cross the region tonight in Saturday. High
pressure will build into the area later Saturday through Monday
before sliding to the south and offshore on Tuesday. Surface low
pressure will dig down from Canada into the eastern states Tuesday
into Wednesday. Another system may affect our area later in the
week.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
High pressure remains anchored over the Atlantic Ocean, and return
flow behind the high is ushering a warm, humid, and unstable airmass
into much of the Northeast and Mid-Atlantic. Meanwhile, low pressure
passing through Canada is dragging a cold front through the Great
Lakes and Ohio Valley.
A pre-frontal trough is moving through central New York and
Pennsylvania, and will pass through the region this evening. This
trough will touch off strong to severe thunderstorms across the
region early this evening, and then though tonight, the severe
threat will diminish with the loss of instability.
A Severe Thunderstorm Watch remains in effect until 9 pm for most of
southeast Pennsylvania and portions of northwest New Jersey.
Temps are in the 80s, and surface dewpoints are in the lower 70s. SB
CAPE values range from 2000-3000 J/kg in these areas, along with 30-
40 kt 0-6 km bulk shear. PWATs also range from 1.5-1.8 inches due to
the high volume of moisture in the atmosphere.
Latest HRRR has the highest reflectivities coming through the
western zones between 5pm-9pm. Cannot rule out some more strong
to severe storms for several hours thereafter as the line tracks
to the east, but as instability is lost, the thunder risk will
steadily decrease deeper into the night, though some lingering
showers and isolated thunder will remain possible all the way to
the coast.
Localized heavy rain and flash flooding may also be a concern today.
It has been dry lately, so not too concerned about an areal flood
threat. However, boundary parallel deep layer flow will be
supportive of training storms, and with plenty of moisture in the
air mass, any storms will be capable of producing some heavy
downpours. Areas such as Berks County, the Lehigh Valley, and the
Poconos will likely be at greatest risk for this, corresponding to
the placement of the greater severe weather threat.
Cold front will not pass through the region until after sunrise
Saturday, so it will remain warm and muggy overnight with lows
mainly in the upper 60s.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
The cold front should be through most of the western and central
zones early Saturday morning, and then should clear the far southern
and eastern zones by midday. Showers taper off in the morning, and
then skies clear out as high pressure builds in from the west.
Although overall it will not be much cooler on Saturday, it will
turn noticeably dryer Saturday afternoon as the combination of a
dryer airmass and afternoon mixing results in dewpoints falling into
the 50s.
Highs will top off in the upper 70s to lower 80s.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
Sunday will feature cooler temperatures and dry conditions as the
upper trough swings through and we have a more northerly flow across
the region. Surface high pressure across the midwest will build
eastward through the day. It will certainly feel much cooler with
highs only reaching into the 70s through much the area with some 60s
in the higher elevations and along the immediate coast.
The high builds across the region through Monday, sinking southward
and then off the southeast coast on Tuesday. With the high in
control of the regions weather for Monday, expect another dry day
with northwest winds and relatively cool temperatures, very similar
to Sunday.
Low pressure over southern Canada will stretch to the southeast as
it starts to deepen. Energy rotating through the mid levels will
bring chances for rain and thunderstorms on Tuesday and Tuesday
night and then more energy moving through will bring more chances
again on Wednesday. The cold front associated with the low should
move through the region on Wednesday, though some guidance has the
front stalling in or near our area. With another system approaching
from the west, the location of the boundary will be important as it
will play a role in where the cooler vs warmer air will be over our
region. The next approaching low will likely push the boundary
northward as a warm front around Thursday, followed by a cold front
Thursday evening/night. Lots of uncertainty with timing and track
this far out but it certainly bears watching as get closer since
strong warm air advection could place us in a good spot for
convection to develop. Overall, this period looks to be fairly warm
with highs back into the 80s.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Tonight...Mostly VFR overall, however, SHRA/TSRA this evening will
result in MVFR or even IFR conditions should a SHRA/TSRA pass over a
given terminal. For KRDG/KABE/KTTN/KPNE/KPHL/KILG, some of those
storms could produce strong wind gusts in excess of 50 kt between
now and 04z. SHRA possible into daybreak. IFR CIGs may develop late
tonight at KTTN/KMIV/KACY after rain ends. S winds 10-15 kt with 20-
25 kt gusts, becoming less than 10 kt tonight, then gradually
veering to the NW towards daybreak Saturday. Moderate confidence.
Saturday...VFR. NW winds less than 10 kt. High confidence.
Outlook...
Saturday night through Sunday night...VFR conditions expected. Light
northwest winds Saturday night becoming around 5 to 10 knots with
higher gusts on Sunday. High confidence.
Monday...Mainly VFR conditions expected. Northwest winds around 5 to
10 knots with gusts to 20 knots possible. Slight chance for showers
north of KPHL. Moderate confidence.
Monday night and Tuesday...Mainly VFR conditions expected. Light
winds Monday night will become west to southwest around 5 to 10
knots. Showers possible Tuesday afternoon/evening. Moderate
confidence.
Wednesday...Mainly VFR conditions expected. Southwest to west winds
around 5 to 10 knots. Showers and thunderstorms possible. Moderate
confidence.
&&
.MARINE...
Marginal Small Craft Advisory conditions will continue through
tonight with wind gusts around 25 kt and seas on the ocean around 5
ft. Winds should diminish later tonight, and seas will subside to
less than 5 ft Saturday morning. Sub-SCA conditions Saturday.
Showers and thunderstorms will move over the waters tonight, and may
result in thunderstorm wind gusts in excess of 35 kt.
Outlook...
Saturday night through Monday...Sub-advisory conditions expected.
West/southwest winds Saturday night becoming northwest around 10 to
20 knots. A few gusts near 25 knots are possible but confidence is
not high that they will occur. Seas around 2 to 4 feet.
Tuesday through Wednesday...Sub-advisory conditions expected.
Southwest winds around 10 to 20 knots. Seas around 2 to 4 feet.
Rip Currents...
There is a moderate risk for the development of dangerous and life
threatening rip currents at the New Jersey and Delaware beaches
into this evening. By Saturday, the risk may fall to low levels.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 6 AM EDT Saturday for ANZ450>455.
&&
Synopsis...Meola
Near Term...MPS
Short Term...MPS
Long Term...Meola
Aviation...Meola/MPS
Marine...Meola/MPS
Hazardous weather outlook, May 29, 2:47 PM EST, 23 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
347 PM EDT Fri May 29 2020
NJZ001-007-009-PAZ054-055-060>062-101>106-302000-
Sussex-Warren-Hunterdon-Carbon-Monroe-Berks-Lehigh-Northampton-
Western Chester-Eastern Chester-Western Montgomery-
Eastern Montgomery-Upper Bucks-Lower Bucks-
347 PM EDT Fri May 29 2020
...SEVERE THUNDERSTORM WATCH 234 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for northern New Jersey,
northwest New Jersey, east central Pennsylvania, northeast
Pennsylvania and southeast Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
DEZ001>003-MDZ012-015-019-020-NJZ008-010-012-013-015>023-027-PAZ070-
071-302000-
New Castle-Kent-Inland Sussex-Kent MD-Queen Annes-Talbot-Caroline-
Morris-Somerset-Middlesex-Western Monmouth-Mercer-Salem-Gloucester-
Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Southeastern Burlington-Delaware-Philadelphia-
347 PM EDT Fri May 29 2020
This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, southern New Jersey and southeast
Pennsylvania.
.DAY ONE...This afternoon and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
MDZ008-302000-
Cecil-
347 PM EDT Fri May 29 2020
...SEVERE THUNDERSTORM WATCH 234 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for northeast Maryland.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
DEZ004-NJZ014-024>026-302000-
Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May-
Coastal Atlantic-Coastal Ocean-
347 PM EDT Fri May 29 2020
This Hazardous Weather Outlook is for southern Delaware, central
New Jersey and southern New Jersey.
.DAY ONE...This afternoon and tonight.
There is a moderate risk for the development of dangerous rip
currents.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
ANZ430-431-450>455-302000-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
347 PM EDT Fri May 29 2020
This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.
.DAY ONE...This afternoon and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
In the hours before
Special weather statement, May 29, 2:38 PM EST, 32 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
338 PM EDT Fri May 29 2020
PAZ054-060-292100-
Berks-Carbon-
338 PM EDT Fri May 29 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN BERKS AND
WESTERN CARBON COUNTIES...
At 335 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Mcadoo to near Royalton. Movement was
northeast at 50 mph.
Wind gusts up to 50 mph and half inch hail are possible with these
storms.
Locations impacted include...
Jim Thorpe, Hamburg, Nesquehoning, Womelsdorf, Weatherly, Robesonia,
Bernville, Strausstown, New Mahoning, Lake Harmony, Lansford, Summit
Hill, Beaver Meadows and Tresckow.
This includes the following highways...
Interstate 80 in Pennsylvania between mile markers 277 and 286.
Interstate 78 in Pennsylvania between mile markers 10 and 32.
Northeast Extension near exit A95.
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4052 7625 4058 7601 4063 7600 4067 7590
4077 7582 4091 7599 4101 7573 4105 7577
4109 7577 4113 7567 4106 7558 4032 7616
4049 7643
TIME...MOT...LOC 1937Z 225DEG 43KT 4087 7599 4016 7671
Iovino